Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Bismarck, ND

July 3, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2016, 4:45 PM MDT for 4 counties in North Dakota. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2016, 4:45 PM MDT (22:45 UTC)
Expired
Jul 3, 2016, 5:45 PM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dunn County, ND, McLean County, ND, Mercer County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:45 PM MDTHAIL 1.755 Nne Dodge, NDHAIL STARTED ABOUT 545 PM CDT AND LASTED 10 MIN.
Jul 3, 5:15 PM MDTTSTM WND GST 65Golden Valley, NDND DOT SENSOR NEAR GOLDEN VALLEY... ND MERCER COUNTY. PEAK GUST AS OF 615 PM CDT.
Jul 3, 5:35 PM MDTTSTM WND DMG5 E Beulah, NDCAMPER TRAILER TURNED OVER ON ITS SIDE...HOUSE SIDING TORN OFF...AND ROAD SIGNS FLATTENED. TIME ESTIMATED BASED ON RADAR.
Jul 3, 5:35 PM MDTHAIL 1.75Beulah, NDHAIL LASTED 15 MINUTES. LARGEST WAS GOLF BALL SIZE. CORRECTED FOR LOCATION.
Jul 3, 5:35 PM MDTHAIL 1.75Hazen, NDHAIL LASTED 15 MINUTES. LARGEST WAS GOLF BALL SIZE.
Jul 3, 5:38 PM MDTTSTM WND GST 72Hazen, NDHAZEN NDAWN OBSERVATION.
Jul 3, 5:50 PM MDTTSTM WND DMGHazen, NDNUMEROUS REPORTS OF TREE BRANCHES DOWN IN HAZEN. OBSERVATION NEAR HAZEN REPORTED A 72 MPH THUNDERSTORM WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WUUS53 KBIS 032245
SVRBIS
NDC025-055-057-065-032345-
/O.NEW.KBIS.SV.W.0091.160703T2245Z-160703T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 645 PM CDT/545 PM MDT/

* AT 545 PM CDT/445 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES NORTHWEST OF ROSEGLEN TO 6 MILES WEST
  OF BEULAH BAY RECREATION AREA TO 5 MILES SOUTH OF DODGE...MOVING
  EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSEGLEN AROUND 605 PM CDT. 
  BEULAH BAY RECREATION AREA AROUND 610 PM CDT. 
  ZAP AROUND 630 PM CDT. 
  HAZEN BAY RECREATION AREA AROUND 635 PM CDT. 
  BEULAH...PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EMMET...
WHITE SHIELD...RAUB...FORT CLARK...DAKOTA WATERS RECREATION AREA AND
TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4711 10238 4784 10217 4785 10122 4747 10108
      4703 10127
TIME...MOT...LOC 2245Z 271DEG 13KT 4781 10195 4751 10190 4723 10218 

HAIL...1.00IN
WIND...60MPH
 
$$

CJS
3 follow-up statements
894 
WWUS53 KBIS 032301
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT SUN JUL 3 2016

NDC025-055-057-065-032345-
/O.CON.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
MCLEAN ND-MERCER ND-OLIVER ND-DUNN ND-
601 PM CDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT/545 PM MDT/ FOR WESTERN MCLEAN...MERCER...WESTERN OLIVER AND
SOUTHEASTERN DUNN COUNTIES...

AT 600 PM CDT/500 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF ROSEGLEN TO NEAR BEULAH BAY
RECREATION AREA TO 5 MILES SOUTHWEST OF GOLDEN VALLEY...MOVING EAST AT
15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. BETWEEN 545 PM CDT AND 555 PM CDT...
         GOLF BALL SIZE HAIL WAS REPORTED 5 MILES NORTHEAST OF DODGE.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ROSEGLEN AROUND 605 PM CDT. 
  BEULAH BAY RECREATION AREA AROUND 610 PM CDT. 
  ZAP AND HAZEN BAY RECREATION AREA AROUND 635 PM CDT. 
  BEULAH...PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EMMET...
WHITE SHIELD...RAUB...FORT CLARK...DAKOTA WATERS RECREATION AREA AND
TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4785 10122 4747 10108 4703 10127 4711 10238
      4784 10217
TIME...MOT...LOC 2259Z 270DEG 13KT 4781 10187 4751 10183 4721 10212 

HAIL...1.75IN
WIND...60MPH
 
$$

CJS
447 
WWUS53 KBIS 032320
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CDT SUN JUL 3 2016

NDC025-055-057-065-032345-
/O.CON.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
MCLEAN ND-MERCER ND-OLIVER ND-DUNN ND-
620 PM CDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT/545 PM MDT/ FOR WESTERN MCLEAN...MERCER...WESTERN OLIVER AND
SOUTHEASTERN DUNN COUNTIES...

AT 619 PM CDT/519 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR ROSEGLEN TO BEULAH BAY RECREATION AREA TO 8
MILES SOUTH OF GOLDEN VALLEY...MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS.  BETWEEN 545 PM CDT AND 555 PM CDT...
         GOLF BALL SIZE HAIL WAS REPORTED 5 MILES NORTHEAST OF DODGE.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BEULAH BAY RECREATION AREA AROUND 625 PM CDT. 
  ZAP AROUND 635 PM CDT. 
  HAZEN BAY RECREATION AREA AROUND 640 PM CDT. 
  PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EMMET...
WHITE SHIELD...FORT CLARK AND DAKOTA WATERS RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4785 10122 4747 10108 4703 10127 4711 10238
      4784 10184
TIME...MOT...LOC 2319Z 270DEG 13KT 4774 10177 4751 10173 4718 10201 

HAIL...1.75IN
WIND...60MPH
 
$$

CJS
276 
WWUS53 KBIS 032336
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT SUN JUL 3 2016

NDC025-032345-
/O.CAN.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
DUNN ND-
636 PM CDT SUN JUL 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF DUNN COUNTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4709 10215 4759 10197 4760 10113 4747 10108
      4703 10127
TIME...MOT...LOC 2335Z 309DEG 15KT 4755 10162 4729 10172 4710 10195 

$$

NDC055-057-065-032345-
/O.CON.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
MCLEAN ND-MERCER ND-OLIVER ND-
636 PM CDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL MCLEAN...MERCER AND WESTERN OLIVER COUNTIES...

AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAZEN BAY RECREATION AREA TO NEAR BEULAH TO 13
MILES SOUTH OF ZAP...MOVING SOUTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 615 PM CDT...65 MPH WIND GUSTS WERE
         MEASURED BY A WEATHER STATION NEAR GOLDEN VALLEY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  HAZEN...PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
CLARK AND DAKOTA WATERS RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4709 10215 4759 10197 4760 10113 4747 10108
      4703 10127
TIME...MOT...LOC 2335Z 309DEG 15KT 4755 10162 4729 10172 4710 10195 

HAIL...1.75IN
WIND...60MPH
 
$$

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:37 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 3, 3:37 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
437 PM CDT SUN JUL 3 2016

.UPDATE...
Issued at 432 PM CDT Sun Jul 3 2016

Thunderstorms have been forming into a line along the frontal
boundary in west central North Dakota. This update will focus on
adding likely thunderstorm pops along the line for the remainder
of the afternoon and early evening from the western end of Lake
Sakakawea south through the west river region west of the Missouri
River.

&&

.SHORT TERM...(This evening through Monday)

Issued at 247 PM CDT Sun Jul 3 2016

Main forecast highlight in the short term period will continue to
be possible severe convection this afternoon and evening.

Currently...surface boundary not entering far western ND indicated
by the wind fields and sfc Td readings. Axis of instability over
western ND shifting eastward with time along to ahead of the
frontal boundary, with mixed layer CAPE around 500 and MUCAPE 2-3K
J/KG right now. Effective shear around 35kts. Storms
initialization underway with one cell developing past hour just
west of McKenzie county, and CU fields expanding and getting
agitated over my southwest. Expect further development over the
next few hours. Best PVA over far south central CANADA, however
effects of the wave should still help trigger convection over my
west and central today into this evening. With the wave currently
aloft, we think thunderstorms will be more diurnal in nature this
afternoon through mid evening, then waning quite rapidly with the
onset of darkness though a few lingering robust updrafts very
possible over my east after 03z.

More convection may impact southwestern ND late tonight, though
non-severe.

For the 4th of July, strong dry air advection west to east will
result in a mostly sunny day for most if not all locations. There
remains a slight chance of convection over my southeast, though
models continue to push precipitation chances east of my area more
into either eastern SD or the Red River Valley of ND. Westerly
mixing winds coupled with moderate waa will result in temperatures
from the low 80s to low 90s. Warmer along the thermal ridge into
south central ND where we could see 95F or higher. Stayed more
conservative with my peak highs south central in the low 90s for
now.

.LONG TERM...(Monday night through Sunday)

Issued at 247 PM CDT Sun Jul 3 2016

West/southwesterly flow aloft will be in place for the majority
of the long term bringing daily chances for thunderstorms though
with slightly below seasonal temperatures.

Upper low over the southwestern Canada remains quasi-stationary
through Tuesday night, then ejects east towards and into the
Northern Plains Wed-Thurs. Decent chances for rain ahead of this
feature as embedded impulses eject east, though hard to time.
Better chances towards Thursday when the low directly impacts our
area. At this time storm severity remains very questionable with
models keeping the more favorable instability to our south. This
may change late next weekend when stronger southwest flow aloft is
bring depicted by medium range models.

Temperatures are forecast to trend towards below average after
Monday with increasing precipitation chances and as the upper
level jet stream dips south with the arrival of the upper level
low. Warmer next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)

Issued at 247 PM CDT Sun Jul 3 2016

Low VFR and pockets of MVFR stratus from KMOT to around KJMS will
continue to lift and erode this afternoon. Meanwhile, a weak front
moving across western ND will cause isolated to scattered storms
to develop and move eastward with local MVFR or IFR conditions. We
still believe KDIK, KBIS, and KMOT could be impacted by storms in
the late afternoon and evening. Any showers and storms will diminish
by late evening. VFR conditions will prevail area-wide overnight and
Monday.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...WAA
SHORT TERM...NH
LONG TERM...NH
AVIATION...CJS
Hazardous weather outlook, Jul 3, 1:31 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT SUN JUL 3 2016

NDZ001>004-009>012-017>022-031>036-040>047-050-041945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
231 PM CDT SUN JUL 3 2016 /131 PM MDT SUN JUL 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT. ISOLATED
STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. THE MAIN THREATS WILL BE HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED...ESPECIALLY AFTER 3 PM CDT OR 2 PM MDT
AND ACROSS SOUTH CENTRAL NORTH DAKOTA.

NDZ005-013-023-025-037-048-051-041945-
ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
231 PM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. A FEW STORMS COULD BE STRONG
WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A MARGINAL
CHANCE OF SEVERE THUNDERSTORMS ON INDEPENDENCE DAY AND TUESDAY,
ESPECIALLY IN THE JAMES RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEINERT

In the hours before

Special weather statement, Jul 3, 3:27 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM MDT SUN JUL 3 2016

NDZ041-032200-
HETTINGER ND-
327 PM MDT SUN JUL 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HETTINGER COUNTY
UNTIL 400 PM MDT...

AT 326 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF MOTT...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOTT AND BURT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4621 10227 4621 10242 4625 10250 4648 10238
      4635 10205 4620 10222
TIME...MOT...LOC 2126Z 216DEG 19KT 4626 10233

HEINERT
Special weather statement, Jul 3, 3:29 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
429 PM CDT SUN JUL 3 2016

NDZ010-017-018-021-032215-
MOUNTRAIL ND-MCKENZIE ND-MCLEAN ND-DUNN ND-
429 PM CDT SUN JUL 3 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MCLEAN...
SOUTHEASTERN MOUNTRAIL...NORTHWESTERN DUNN AND SOUTHEASTERN MCKENZIE
COUNTIES...

AT 429 PM CDT/329 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM THE NORTH UNIT OF THEODORE ROOSEVELT NATIONAL
PARK TO JUST SOUTHWEST OF NEW TOWN. THE STORMS WERE MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS TO 40 MPH AND VERY HEAVY
RAIN IS EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW TOWN...PARSHALL...MANDAREE...VAN HOOK PARK...4 BEARS LODGE...
THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT...BELDEN...
PARSHALL BAY RECREATION AREA...SKUNK CREEK BAY RECREATION AREA...
POUCH POINT RECREATION AREA AND JOHNSONS CORNER.

IF YOU ARE ON OR NEAR LAKE SAKAKAWEA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4818 10235 4784 10201 4740 10319 4763 10339
TIME...MOT...LOC 2127Z 232DEG 19KT 4778 10280

CJS
Local storm report, Jul 3, 3:42 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             6 S MOTT                46.29N 102.33W
07/03/2016  E0.50 INCH       HETTINGER          ND   TRAINED SPOTTER

            HAIL LASTED WAS ENDING AT THE TIME OF CALL. NO WIND.

&&

KROLAK
Special weather statement, Jul 3, 4:03 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT SUN JUL 3 2016

NDZ010-021-032245-
MOUNTRAIL ND-MCLEAN ND-
503 PM CDT SUN JUL 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCLEAN AND
SOUTHEASTERN MOUNTRAIL COUNTIES UNTIL 545 PM CDT...

AT 503 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF INDIAN HILLS RECREATION AREA...OR 37 MILES WEST OF
GARRISON...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PARSHALL...PLAZA...PARSHALL BAY RECREATION AREA...DEEP WATER CREEK
RECREATION AREA AND RAUB.

LAT...LON 4803 10194 4765 10206 4768 10226 4773 10226
      4774 10228 4775 10229 4776 10226 4778 10226
      4780 10234 4807 10234
TIME...MOT...LOC 2203Z 187DEG 16KT 4776 10220

CJS
Special weather statement, Jul 3, 4:05 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM MDT SUN JUL 3 2016

NDZ041-042-032230-
HETTINGER ND-GRANT ND-
405 PM MDT SUN JUL 3 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HETTINGER AND WEST
CENTRAL GRANT COUNTIES UNTIL 430 PM MDT...

AT 405 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF NEW LEIPZIG...OR 10 MILES EAST OF MOTT...MOVING
NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOTT...ELGIN...NEW LEIPZIG...BURT AND BENTLEY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4621 10218 4636 10231 4665 10204 4630 10165
TIME...MOT...LOC 2205Z 242DEG 17KT 4633 10213

HEINERT
Local storm report, Jul 3, 4:22 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             9 SW HALLIDAY           47.26N 102.47W
07/03/2016  E1.00 INCH       DUNN               ND   TRAINED SPOTTER

&&

KROLAK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:05 PM MDTSpecial Weather StatementBISBillings, Golden Valley, Slope55 min
Jul 2, 6:41 PM MDTSpecial Weather StatementBISBillings, Golden Valley49 min
Jul 3, 2:30 PM MDTSpecial Weather StatementBISMcKenzie60 min
Jul 3, 3:27 PM MDTSpecial Weather StatementBISHettinger33 min
Jul 3, 3:29 PM MDTSpecial Weather StatementBISDunn46 min
Jul 3, 3:41 PM MDTSevere Thunderstorm WarningBISDunn, McLean, Mercer64 min
Jul 3, 4:03 PM MDTSpecial Weather StatementBISMountrail42 min
Jul 3, 4:05 PM MDTSpecial Weather StatementBISGrant25 min
Jul 3, 4:09 PM MDTSevere Thunderstorm WarningBISDunn, Mercer66 min
Jul 3, 4:11 PM MDTSevere Thunderstorm WarningBISMcLean, Mountrail64 min
Jul 3, 4:50 PM MDTSpecial Weather StatementBISGrant25 min
Jul 3, 5:18 PM MDTSpecial Weather StatementBISGrant27 min
Jul 3, 5:44 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver61 min
Jul 3, 5:47 PM MDTSpecial Weather StatementBISGrant28 min
Jul 3, 5:55 PM MDTSpecial Weather StatementBISRenville50 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.